... on for around 2 months. I recently stopped taking Soma cold turkey unaware that I could be dependent upon it. I have been off of it for approximately 2 weeks and have been getting weird symptoms. It started as a fainting feeling. Now I am constantly buzzy/dizzy in my head, I feel like someone is choking me and the ground feels like it is moving under my feet. Has anyone experienced withdrawal symptoms like this?
the only symptoms i have ever experiened other than expected muscle relaxation, are restless leg syndrome. i had been on soma for years, but wheni started havng rls... i quit cold tukey. i did not have any untoward reactions that i could tell. although, the reason that somas are controlled is that they metabolize through first pass thru the liver into something similar to quaaludes (from back in the 70's) a major tranquilizer. go figure. anyway, that might be the probe you are experiencing... so wait until all the metabolites are gone and you will be fine.
good luck and peace out,
the sweet hippie
I wanted to share my experience with Soma because I figure the more people whe do you might run accross someone who has had your experience. Now this is the starange part,at least with me. I've had two C-1 to C-2 vertabre fussions,the 2nd because the first didn't take an although I'm not a suing person.
I've never sued anyone to be exact,but after the 1st attempt the surgeon who I now believe was a quack & how someone who has the ability to leave me paralized & is still practicing prescribed Diazapam which is a controlled substance & Soma not being a controlled substance for muscle spasms which I thought was strange just on that fact,but when I asked my doctor to prescribe it her words went something like this " Soma is a very habit forming drug & I'm unwilling to write it for you" which is REALLY STRANGE because at the same time I was being prescribed by my new doctor( I switched from the "Quack" in my opinion because after the first operation I kept telling him that something wasn't right,but he didn't seem to care espesially with something that if I'm lucky could be blowing in a tube to move a wheelchair & worse case I die! Well he had an M.R.I or possibly it was a Catscan,shoot it might have even been a common X-Ray,but anyway he told me that the screw(at this time there was only one screw) had moved a little,well I'm very mechanically inclined & I know if pull the screw out with a pliers it pulls out all the wood in front of the threads like a snowplow & all the threads pull all m& actully makes more dangerous then before because if you imagine even something like a wooden quarter,then put a screw through it & then pull,not use a srewdriver to just take it out the right way your not going to pull out all the wood,but like I said if use a screwdriver the threads will stay in tact for the most part,but back to the wooden quarter,now not only do you have hole in it,you have a larger hole with a less area to break. Sorry to go off on a tangit,but I felt I had to explain how at least with my doctor she'd rather write a prescription for a controlled substance rather then Soma,so she must know something about it then I do. Also at the same time she was writing me 2 100mg M.S Contin & 6 4mg Dilaudid which are 10X as addicting as Soma. I tried some Soma from a friend(yeah,yeah he wasn't supposted to do it but I wanted to see if they helped with the muscle spasms,& they did but boy I'll tell you they get you really loopy & that's compared to all the medications I mentioned earlier! I just took one,I forget the mg's but it was only a single pill & it had me doing & thinking some crazy things! Sorry,like I said I haven't been on them consistently but they sure have some strange side effects. I'm sure someone else will answer who has been on them for awhile. Good luck.
soma,was under the same DEA control category as methaquaalone or qualudes,a hypnotic or used for sleep.Soma was close but quite the same.it had a muscle relaxing and hypnotic affect.people on methadone would take them and so totally loose it we would call them Somatose,like comatose,no JoKe.any opiates and Soma are a deadly combo.there are a few others that are just as dangerous.mixing pills can and will kill you.the woman who calls herself hippie chick know all this all to well.cause if she has been around like me im sure she could tell you im not joking.subzero58
I was on 4 soma per day for 8 years due to two cervical fusions. I went off a pill a week at first and had similar withdrawal symptoms..my advice to you is to call your Dr. and have him give you a proper taper down off of this med. It is metabolized as a tranquelizer, so you will have a rebound affect. I am cutting down half a pill every three weeks now... but I was on them for a much longer time... good luck to you and glad you weren't on them for too long a time!
My symptoms started as soon as I cut down one pill... I think it was within a day... I hope you see a Dr. to properly come off of this med... smiles to you! :)
- Soma Information for Consumers
- Soma Information for Healthcare Professionals (includes dosage details)
- Side Effects of Soma (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 27 Dec 2016 • 10 answers
Updated 12 Apr 2014 • 1 answer
Updated 2 Feb 2018 • 11 answers
Updated 22 Mar 2015 • 4 answers
Updated 2 days ago • 1 answer